MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SILICONE FLAT DRAIN; WOUND DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 SILICONE FLAT DRAIN; WOUND DRAIN
Catalog Number 0070360
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that hair mixed in sterile bag of wound drain device.Per internal comments received on (b)(6) 2024, it was confirmed that it was unopened.They confirmed that there was a foreign object in the sterilized bag.Inside the bag containing the product.
 
Additional Manufacturer Narrative
The reported event is confirmed manufacturing related.Visual evaluation noted received 1 hubless silicone flat drain.Visual inspection of the sample noted a strand of hair inside the packaging.Also received 4 photo samples.First photo sample shows top view of hubless silicone flat drain enclosed within original packaging and red arrow indicating towards hair strand.Second photo sample showing top overview of outer packaging.Third photo sample shows end of catheter.Fourth photo sample zooms in on hair strand within closed packaging.Based on photo and original sample received the product does not meet specifications which states "no hair is permitted on the product." although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be packaging is not stable over the shelf life of the device.However, there was insufficient information to confirm this potential root cause.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.Labelling review is not required as labelling would not have prevented the reported event.Correction: d,h.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that hair mixed in sterile bag of wound drain device.Per internal comments received on 30jan2024, it was confirmed that it was unopened.They confirmed that there was a foreign object in the sterilized bag.Inside the bag containing the product.

Brand Name
SILICONE FLAT DRAIN
Common Device Name
WOUND DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18702179
Report Number1018233-2024-00697
Device Sequence Number17690860
Product Code GBX
UDI-Device Identifier00801741090738
UDI-Public(01)00801741090738
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0070360
Device Lot NumberNGHN2722
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer05/20/2024
Initial Report FDA Received Date02/14/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown